Has anyone had positive results at this low dose?
Jane; You should let the doctor know what you are doing But if the 5mg was too much than 1/2 would not hurt to start and then increase it when your system gets used to the medication. This is common the first 2 weeks you are taking the medication, The reasons you're taking it seem to get even worse but that is temp. and continue to take it about the same time each day. until your on the dose you need. After the 2 weeks, little by little you should start to feel some relief. and when you get to where you are at 6 to 8 weeks that is when you reach a full blood level. and if it's going to help you well know by then. But let your doctor know and then they can tell you when to increase it slowly until you have the dose you need. Hope that helps and hope you get to feeling fine soon. Many do very well with this one keep your fingers crossed and stay positive.
Unfortunately side effects are sometimes the nature of the beast. Some people will suggest you stay on it for a month or two to see if you get past the side effects. You may or may not get past them. It comes down to your quality of life and tolerance. Some times a lower dose helps, but that is somethig to talk to your doctor about including the
severe side effects as soon as you can.
Hope you feel better soon.
I started out on the 5mg dose of Escitalopram oxalate but quickly increased to 10 then 20mg, both of the lower dosages were of no therapeutic benefit to me, the 10mg was slightly better. I went through hell trying to get off Citalopram hydrobromide with anxiety for months whilst tapering and during complete cessation. What I distinctly remember on 5mg of the Escitalopram medication when I started it was extreme forgetfulness and worsened anxiety, of course its hard to tell if these side effects were delayed citalopram withdrawal or the side effects of the new medication as usual its mainly ambiguous conjecture. The 20mg was the only dose which helped sedate me, although now I am tapering with the desire to stop it entirely as for me I've gained half a stone in 2 months, am incredibly impulsive with no ability to stop myself drinking alcohol and I know its the medication and have flaking rashy red skin on my face due to taking it.
What I would say to anyone taking the medication at a low dose is that bad side effects do not necessarily mean you need the dose lowered sometimes it is indicative that a higher dose is required for a more therapeutic effect... Some people do find the lower doses less beneficial due to biological differences. As with any drug that alters your mood it is not a clear cut thing, unlike medications for simpler ailments of a more physical nature.
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jun 2012 • 1 answer
Posted 24 Nov 2015 • 1 answer
Posted 21 Nov 2016 • 1 answer
Posted 10 Sep 2017 • 1 answer
Posted 14 Nov 2017 • 1 answer